MAUDE Adverse Event Report: SYNTHES GMBH XRL MEDIUM IMPLANT HOLDER; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

SYNTHES GMBH XRL MEDIUM IMPLANT HOLDER; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 03.807.382
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6)as follows: it was reported that on (b)(6) 2021, intraoperatively it was noticed that the two metal rods at the end of the xrl implant holder are bent and do not connect anymore.The instrument cannot be used anymore because the function of the instrument is no longer guaranteed.Surgery was completed successfully with the instrument.There was no surgical delay.There was no impact to the patient.This report involves one (1) xrl medium implant holder.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d9 h3, h4, h6: part 03.807.382, lot t152027: manufacturing site: oberdorf.Release to warehouse date: february 08, 2018.Supplier: synthes gmbh.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.H3, h6: a product investigation was completed: upon visual inspection, no issues were observed with complaint device.A functional assessment was performed, and the complaint was able to open and close as intended without any difficulties.However, the reported condition for the device interaction could not be confirmed since the implant was not retuned.Dimensional inspection showed the relevant dimensions were conforming.Based on the date of manufacture, the current and manufactured revision of drawings were reviewed; no design issues or discrepancies were identified.This complaint was not confirmed as the device was not able to open/close as intended and was received without the implant.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: corrected data: g1: physical manufacturer.

Brand Name
XRL MEDIUM IMPLANT HOLDER
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BIO OBERDORF (CH)
eimattstrasse 3
oberdorf 4436
SZ   4436
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12982978
Report Number8030965-2021-10146
Device Sequence Number14866893
Product Code MQP
UDI-Device Identifier07611819406384
UDI-Public(01)07611819406384
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.807.382
Device Lot NumberT152027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer01/05/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown